Thunderstorm Wind, Harrison
- When
- August 3, 5:10 PM EST
- Where
- Harrison County, Tippecanoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -81.283
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 2:03 PM EST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT THU AUG 3 2006 .SHORT TERM (TODAY THROUGH FRIDAY)... BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD GUIDANCE IS 2-2.5 INCHES IN 3 HOURS. THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS VALUES SHOW. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH LITTLE PRECIPITATION EXPECTED. THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE IS FORECAST TO PUSH IN FROM THE WEST. && .AVIATION... BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS, EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS. THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN. THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO 3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE. BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS. WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN GO OVER 50KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 441 AM EDT THU AUG 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 441 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 E NEW PHILADELPHIA 40.49N 81.33W
08/03/2006 TUSCARAWAS OH TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0520 PM TSTM WND DMG KIMBOLTON 40.15N 81.57W
08/03/2006 GUERNSEY OH TRAINED SPOTTER
SIGNS BLOWN OVER.
&&
RSMITHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG KIMBOLTON 40.15N 81.57W
08/03/2006 GUERNSEY OH TRAINED SPOTTER
SIGNS BLOWN OVER.
&&
RSMITHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 6 E NEW PHILADELPHIA 40.49N 81.33W
08/03/2006 TUSCARAWAS OH TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
RSMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG BETHANY 40.21N 80.56W
08/03/2006 BROOKE WV LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE.
0535 PM TSTM WND DMG BETHANY 40.21N 80.56W
08/03/2006 BROOKE WV LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE.
&&
RSMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WASHINGTON 40.17N 80.25W
08/03/2006 WASHINGTON PA LAW ENFORCEMENT
TRESS AND POWER LINES DOWN COUNTY WIDE.
&&
RSMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG EAST LIVERPOOL 40.63N 80.57W
08/03/2006 COLUMBIANA OH TRAINED SPOTTER
STRUCTURAL DAMGE TO BUILDING.
&&The Pittsburgh radar (KPBZ), 95 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529247.